Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 5, NWS Hastings, NE

March 23, 201113 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Mar 23, 2011, 3:39 AM CDT for 13 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 23, 2011, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2011, 3:39 AM CDT (08:39 UTC)
In effect from
Mar 23, 2011, 10:00 AM CDT
Expired
Mar 23, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Hall County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 50 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
2789 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WWUS73 KGID 230839
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
339 AM CDT WED MAR 23 2011

...WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS TODAY...

.NORTHWESTERLY WINDS WILL INCREASE ACROSS THE AREA TODAY. SUSTAINED
WINDS ON THE ORDER OF 25 TO 35 MPH...ACCOMPANIED BY GUSTS TO
AROUND 45 MPH...ARE EXPECTED BY MID TO LATE MORNING TODAY. THESE WINDS
WILL THEN PERSIST THROUGH LATE AFTERNOON BEFORE DIMINISHING EARLY
THIS EVENING.

KSZ005>007-017>019-NEZ039-046-060>062-072>075-082>085-231700-
/O.NEW.KGID.WI.Y.0005.110323T1500Z-110324T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-SHERMAN-
DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-
FRANKLIN-WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD
339 AM CDT WED MAR 23 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* SUSTAINED NORTHWESTERLY WINDS OF 25 TO 35 MPH...ACCOMPANIED BY
  GUSTS TO NEAR 45 MPH...ARE EXPECTED TODAY.

* THE STRONGEST WINDS WILL BE OBSERVED BETWEEN LATE MORNING AND
  LATE AFTERNOON.

* DIFFICULT DRIVING CONDITIONS WILL LIKELY BE OBSERVED AT TIMES
  DUE TO THESE STRONG WINDS. IN ADDITION...LOOSE OUTDOOR ITEMS
  SUCH AS GARBAGE CONTAINERS AND LAWN FURNITURE SHOULD BE
  SECURED SO THEY ARE NOT BLOWN ABOUT IN THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT
2 follow-up statements
421 
WWUS73 KGID 231604
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1104 AM CDT WED MAR 23 2011

...STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS TODAY...

.SUSTAINED NORTHWESTERLY WINDS OF 25 TO 35 MPH...ACCOMPANIED BY
OCCASIONAL GUSTS TO 45 MPH...ARE EXPECTED TO CONTINUE ACROSS
PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS
THROUGH THE AFTERNOON HOURS...BEFORE DIMINISHING EARLY THIS
EVENING.

KSZ005>007-017>019-NEZ039-046-060>062-072>075-082>085-240000-
/O.CON.KGID.WI.Y.0005.000000T0000Z-110324T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-SHERMAN-
DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-
FRANKLIN-WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD
1104 AM CDT WED MAR 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* SUSTAINED NORTHWESTERLY WINDS OF 25 TO 35 MPH...ACCOMPANIED BY
  OCCASIONAL GUSTS TO NEAR 45 MPH...WILL CONTINUE THROUGH THE
  AFTERNOON HOURS TODAY.

* THE STRONGEST WINDS ARE EXPECTED DURING THE EARLY AFTERNOON
  HOURS.

* DIFFICULT DRIVING CONDITIONS WILL LIKELY BE OBSERVED AT TIMES
  DUE TO THESE STRONG WINDS. IN ADDITION...LOOSE OUTDOOR ITEMS
  SUCH AS GARBAGE CONTAINERS AND LAWN FURNITURE SHOULD BE SECURED
  SO THEY ARE NOT BLOWN ABOUT IN THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SR/ADO
459 
WWUS73 KGID 232350
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
650 PM CDT WED MAR 23 2011


KSZ005>007-017>019-NEZ039-046-060>062-072>075-082>085-240100-
/O.EXP.KGID.WI.Y.0005.000000T0000Z-110324T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-SHERMAN-
DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-
FRANKLIN-WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD
650 PM CDT WED MAR 23 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

NORTHWEST WINDS HAVE SUBSIDED BELOW WIND ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.
WIND SPEEDS WILL CONTINUE TO DIMINISH THROUGH THE NIGHT.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 22, 10:53 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Mar 22, 10:53 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1053 PM CDT TUE MAR 22 2011

.AVIATION...06Z TAF. LOW CLOUDS LOCATED ACROSS NORTHERN NEBRASKA
WILL FILTER SOUTHEAST DURING THE NIGHT AND WILL BE ON THE
PERIPHERY OF KGRI AND HAVE INCLUDED A PERIOD OF MVFR CIGS. ON
WEDNESDAY NORTHWEST WINDS WILL BE ON THE INCREASE IN A TIGHTENING
SFC PRESSURE GRADIENT WITH WIND SPEEDS OF 20 TO 30KTS AND GUSTS
NEAR 40KTS. DEVELOPMENT OF STRATOCU LOOKS POSSIBLE WEDNESDAY AND
HAVE KEPT CIGS AT VFR BUT THEY MAY BE CLOSE TO MVFR AT TIMES. WIND
SPEEDS AND LOWER CLOUDS DECREASE WEDNESDAY EVENING.

&&

PREV DISCUSSION... /ISSUED 353 PM CDT TUE MAR 22 2011/

SHORT TERM...TONIGHT THROUGH 12Z THURSDAY. MAIN FORECAST CONCERN
WILL BE CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TEMPERATURES
THROUGH THE PERIOD.

ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA THIS
AFTERNOON. MOST OF THE THUNDERSTORMS HAVE BEEN ALONG THE FRONT AND
TO THE EAST OF THE FORECAST AREA THIS AFTERNOON. THERE HAS BEEN AN
ISOLATED THUNDERSTORM THAT HAS MOVED JUST TO THE NORTH OF THE KANSAS
STATE LINE THIS AFTERNOON. EXPECT A FEW SHOWERS OR AN ISOLATED
THUNDERSTORM. MOST LIKELY IT WILL JUST BE SPRINKLES ACROSS THE AREA.
THE SURFACE LOW AND COLD FRONT THAT HAVE BROUGHT THE SHOWERS AND
THUNDERSTORMS TO THE AREA HAS MOVED INTO EASTERN NEBRASKA AND THE
COLD FRONT IS THROUGH THE FORECAST AREA. THE SHOWERS AND
THUNDERSTORMS ACROSS THE FORECAST AREA ARE IN THE COLD AIR AND
SHOULD DISSIPATE AS SOON AS THE SUN GOES DOWN THIS EVENING.

COLDER AIR MOVES INTO THE FORECAST AREA THIS EVENING BEHIND THE COLD
FRONT AND LINGERS ACROSS THE AREA THROUGH THE REMAINDER OF THE
PERIOD. THERE IS SOME MOISTURE THAT MOVES THROUGH THE AREA ON AND
OFF THROUGH TOMORROW WITH THE UPPER LOW STILL SPINNING A FEW WEAK
WAVES THROUGH THE AREA AND THERE WILL BE SOME CLOUDS. BY WEDNESDAY
NIGHT THERE WILL BE A WEAK UPPER LEVEL RIDGE MOVING TOWARDS THE AREA
AND WEAK SURFACE HIGH WITH SHOULD HELP TO DECREASE CLOUDS.
TEMPERATURES THROUGH THE PERIOD WILL BE A LITTLE BELOW NORMAL.

LONG TERM...THURSDAY THROUGH TUESDAY.  PRIMARY FORECAST CONCERN LIES WITH
PRECIPITATION CHANCES AND COOLER TEMPERATURES.

THE LONG TERM PERIOD IS MARKED BY AN ACTIVE UPPER LEVEL PATTERN
ACROSS THE REGION WITH A COUPLE OF DISTURBANCES MOVING THROUGH.
CONDITIONS ARE QUIET TO START OFF THE PERIOD WITH MODELS IN PRETTY
GOOD AGREEMENT SHOWING SHORTWAVE RIDGING THROUGH THE PLAINS WITH A
LARGE LOW PRESSURE SYSTEM IMPACTING THE EASTERN THIRD OF THE CONUS
AND ANOTHER LOW PRESSURE/TROUGH SET UP ALONG THE WEST COAST.  THIS
WILL KEEP THE CWA DRY THROUGH THE DAYTIME HOURS...BUT IT DOSENT LAST
LONG AS PRECIPITATION CHANCE ARRIVE LATE THURSDAY NIGHT AND INTO
FRIDAY MORNING AS A UPPER LEVEL SHORTWAVE TROUGH CROSSES THE CENTRAL
AND NORTHERN PLAINS.  INCREASED POPS A BIT IN EASTERN AREAS...BUT
DIDNT MAKE BIG CHANGES WITH MODELS STILL SHOWING A LITTLE
UNCERTAINTY WITH MAINLY THE LOCATION OF THE BEST FORCING AND
RESULTING PRECIP.  AS THIS SYSTEM PUSHES EAST...LOOKS TO BRING
ANOTHER BRIEF BREAK IN ACTION FOR THE DAYTIME HOURS ON FRIDAY.  AS
FAR AS TEMPERATURES GO...WHILE A LITTLE COOLER THAN THE PAST FEW
DAYS...STILL NOT BAD WITH HIGHS RANGING FROM THE MID/UPPER 40S TO
MID/UPPER 50S. WITH LOW TEMPERATURES THURS NIGHT/FRI MORNING
REACHING NEAR THE FREEZING MARK...DID KEEP THE R/S MIX GOING IN THE
FORECAST.

FORECAST STILL LOOKS MESSY FOR THE UPCOMING WEEKEND...BUT CONFIDENCE
REMAINS LOW...WITH MODELS ACTUALLY IN LESS AGREEMENT THAN YESTERDAY
WITH THIS SYSTEM...WHICH IS ACTUALLY SHOWN MORE AS AN OPEN TROUGH
COMPARED TO YESTERDAY.  THE TIMING HASNT CHANGED A LOT...WITH THE
DAYTIME HOURS ON SATURDAY SEEING THE BETTER CHANCES OF
PRECIPITATION.  WITH COOLER AIR BEING DRUG SOUTH AS THE SYSTEM
PUSHES THROUGH...THE THREAT OF SOME SNOW REMAINS.   HIGHS SAT/SUN
LOOKING TO ONLY TOP OUT IN THE UPPER 30S TO MID 40S.

HAVE SOME LOW POPS GOING LATE SUNDAY NIGHT AND INTO MONDAY AS YET
ANOTHER PUSHES THROUGH THE PLAINS.  STILL PLENTY OF UNCERTAINTY WITH
THIS SYSTEM...BUT LATEST MODELS RUNS HAVE SHOW A MORE SOUTHWARD
TRACK.  POSSIBILITY OF BOTH RAIN AND SNOW REMAINS AS DO THE
COOLER/BELOW AVG TEMPERATURES.

PREV DISCUSSION... /ISSUED 1223 PM CDT TUE MAR 22 2011/

AVIATION...18Z TAF. THE SURFACE LOW HAS MOVED TO THE EAST OF THE
KGRI TERMINAL AREA AND WINDS WILL BE PRIMARILY FROM THE WEST THIS
AFTERNOON AS THE SURFACE LOW MOVES TO THE NORTHEAST. THERE MAY BE
SOME MVFR CEILINGS THIS AFTERNOON ON AND OFF...BUT MOST OF THE
CEILINGS SHOULD BE MVFR. THERE IS AN OFF CHANCE THERE COULD BE A
SPRINKLE...BUT NOT CONFIDENT ENOUGH TO PUT IT IN THE FORECAST. THE
CLOUDS WILL DECREASE TONIGHT BUT BY MORNING THERE WILL BE AN
INCREASE IN MOISTURE THAT WILL BRING SOME CLOUDS BACK TO THE AREA.
THEY SHOULD REMAIN VFR.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&
Hazardous weather outlook, Mar 22, 6:07 PM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
607 PM CDT TUE MAR 22 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
231200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
607 PM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY STRONG NORTHWEST WINDS WILL GUST TO AROUND 40 MPH
THROUGH THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.